Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had lab test after muscle weakness, dizziness and belching. Taking synthroid for thyroid. What does it indicate?

Answered by
Dr.
Dr. Shailja Puri

Pathologist and Microbiologist

Practicing since :2006

Answered : 7511 Questions

default
Posted on Wed, 4 Dec 2013 in Thyroid Problem and Hormonal Problems
Question: Please review my lab results. My symptoms are muscle weakness, fatigue, dizziness, lightheadness, belching, bloated. I have gastritis and also was diagnosed with hypothyroidism (tsh 4.6 before treatment, now 3.0 on synthroid 25mg).
doctor
Answered by Dr. Shailja Puri 53 minutes later
Brief Answer: Gastritis needs to be managed on priority Detailed Answer: Hello, Thanks for posting your query on Health care magic. The symptoms of belching and bloating are related to your upper gastro-intestinal tract. You need to avoid fatty and spicy foods. Avoid taking beverages at night. Take a stroll after taking dinner and before going to bed. While sleeping, keep your head propped up. I suggest proton pump inhibitors before breakfast for a patient who suffers from gastritis. Since it is available after prescription from your doctor you should meet one. . These symptoms will disappear after taking these measures. Even if the symptoms prevail after all these measures, you need to go for upper gastro-intestinal endoscopy after consulting your gastroenterologist. All other reports posted by you- renal function tests, liver function tests, urine examination, complete hemogram, thyroid function tests are within normal limits. The only abnormality being high cholesterol and high LDL levels. Consult your doctor for further management of the high parameters. Life style modifications with or without drugs may be required. The symptoms of muscle weakness and dizziness suggest hypothyroid state. However, your thyroid function tests are within normal range. A close review of thyroid tests is required to pick up hypothyroid state in which case the dose of thyroxine may have to be increased. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shailja Puri 3 days later
I also have red stool. Its not everyday but happens often
doctor
Answered by Dr. Shailja Puri 3 hours later
Brief Answer: Red stools is commonly due to blood in stools. Detailed Answer: Hello and welcome again, The most common cause of red stools is due to presence of blood in stools. Presence of bloody loose stools is called dysentery. Dysentery is due to bacterial infection, most common bacteria being shigela. If the quantity and consistency of stools is within normal limits then blood can be present in stools due to mesenteric vein occlusion, inflammatory bowel disease and cancer of the gastrointestinal tract. However, there is nothing to worry at this moment. Firstly, you need to get a stool examination - routine and microscopy. This investigation will detect presence of infection. If infection is present, antibiotics can be prescribed. In the absence of infection, other investigations will be required to look for other diagnoses. If you have more queries I will be glad to answer. Thanks and take care Dr Shailja P Wahal
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Shailja Puri 26 hours later
I feel very weak and fatigued. I slept enough
doctor
Answered by Dr. Shailja Puri 9 hours later
Brief Answer: Get a complete hemogram done. Detailed Answer: Hello and welcome again, The commonest cause of weakness and fatigue is anemia (low hemoglobin). Get a complete hemogram done. This investigation will tell about the type of anemia and the cause of anemia. Further management will be guided by the result of this investigation. Along with it watch out your diet. Take balanced diet with enough carbohydrates, proteins, fibre and fluids. Fat should be used sparingly and those fats which are rich in poly-unsaturated fatty acids. Thanks Dr Shailja p Wahal
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shailja Puri 42 hours later
Could it be because of an increase of synthyroid dosage from 25mcg to 50mcg?
doctor
Answered by Dr. Shailja Puri 8 hours later
Brief Answer: Increased dose of thyroxine will not cause fatigue Detailed Answer: Hello and welcome again, An increase in dose of thyroxine will not cause weakness and fatigue. Infact hypothyroidism can lead to anemia and thus weakness and fatigue.. Your doctor must have increased the dose of thyroxine due to hypothyroidism or low thyroid hormones. Take increased dose of thyroxine and watch whether these symptoms persist or disappear. If they persist, then get the TFTs as well as hemogram again. Thanks and take care. Dr Shailja P Wahal
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Shailja Puri 20 hours later
I have been taking them for almost a week a now. Surprisingly my bloating and belching no longer is there. Just the muscle weakness and very weak in general in arms .
doctor
Answered by Dr. Shailja Puri 3 hours later
Brief Answer: Continue your medication and observe for some time Detailed Answer: Hello and welcome again, Continue thyroxine for some time and observe for some more time. The muscle weakness in the arms may disappear with the treatment. Thanks and take care Dr Shailja P Wahal
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Thyroid disease

doctor1 MD

I am a Ph.D. chemist, ~50, have been taking thyroid medication since 1995, Since switching from T4 only to T3/T4 (25ug/75ug), I have seen a big improvement in cognition and then on switching to T3 (50ug) only (done this myself for just the past 3 days see and even better improvement when it comes to my attention span. In addition, I take meds for depression & anxiety. I have not experienced any unpleasant side effects of T3 only besides a little diarrhea--is this OK? ( I think somehow, my body has a greatly diminished ability to covert T4 to T3).

doctor1 MD

Hey, Im a 25 year old male. I have been having symptoms of hypothyroidism and a few of hyperthyroidism, such as cold hands and feet, sensitivity to cold, dry skin, I never sweat even when exercising, low heart rate ( 52 BPM resting) but also have social anxiety and nervousness. I recently had a blood test done at a near by lab for cheap. TSH     1.580 Thyroxine (T4)     8.2 ug/dL T3 Uptake     35% Free Thyroxine Index     2.9 Do you see any problems there? I can t go to a doctor because i have no health insurance and have no money. I also read that hypothyroidism can play a part in delayed puberty. I didn t see any development until i was 16/17 and still look very young and feel underdeveloped. Is there anything else that could cause these symptoms? Should I get more blood work done?

doctor1 MD

Hi , I am 20 weeks pregnant, my TSH level is 4.72 My physician tried to put me on Synthroid - 25 mcg ( but I took its generic version called Levothyroxine ) but due to some kind of Tachy cardia problem before, I could not continue this medication as it effected adversely on my heart beats and my heart beats race up to 3 times the normal and it took almost a week to get stable or a little normal... also wanted to mention that I took only 1/2 a tablet of 25 mcg of this medicine, which reacted instantly, so my doc asked me to stop it and to see a Cardio, all came normal when they did ultra sound of my heart and other check ups. Now my Physician asked me to try Thyronorm which I used to take in India prior my pregnancy , but she would like to know if this is safe to take during pregnancy , also please advice how much should be the right amount of dosage in my case.

doctor1 MD

Hi, I am having all the symptoms of underactive thyroid but my blood results have been returned 3 times as OK. However, visiting doctor again he examined my neck and told me I had a goiter and would take more bloods, I am feeling really ill and should also mention that I have Rheumatoid Arthritis and see a Rheumatologist twice a year. Could this result in my having an operation and after start to feel better and loose weight? Thank You

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.